Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 33, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Aug 30, 2015, 4:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2015, 4:00 AM EDT (08:00 UTC)
- Expired
- Aug 31, 2015, 4:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
742 WHUS72 KMLB 300800 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 400 AM EDT SUN AUG 30 2015 AMZ555-572-575-310000- /O.NEW.KMLB.SC.Y.0033.150830T0800Z-150831T0000Z/ SEBASTIAN INLET TO JUPITER INLET 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 400 AM EDT SUN AUG 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHEAST WINDS AROUND 20 KNOTS OVER THE TREASURE COAST AND OFFSHORE BREVARD COUNTY WATERS WILL COMBINE WITH AN EASTERLY SWELL TO PRODUCE SEAS UP TO 7 FEET OFFSHORE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
803 WHUS72 KMLB 301951 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 351 PM EDT SUN AUG 30 2015 AMZ570-310400- /O.EXB.KMLB.SC.Y.0033.000000T0000Z-150831T0800Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM- 351 PM EDT SUN AUG 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KNOTS AND SEAS 5 TO 7 FEET EXPECTED INTO EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ555-572-575-310400- /O.EXT.KMLB.SC.Y.0033.000000T0000Z-150831T0800Z/ SEBASTIAN INLET TO JUPITER INLET 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 351 PM EDT SUN AUG 30 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS AND SEAS...SOUTH WINDS AROUND 20 KNOTS AND SEAS 5 TO 7 FEET EXPECTED INTO EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 29, 8:50 PM EDT, 7 hours 10 minutes earlier.
Area forecast discussion, Aug 29, 8:50 PM EDT, 7 hours 10 minutes before
- KMIA 300001
WRKSTF
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
850 PM EDT SAT AUG 29 2015
...HEAVY RAIN THREAT THROUGH MONDAY...
CURRENT-REST OF TONIGHT...FAST MOVING BANDS OF SHOWERS AND ISOLATED
STORMS MOVING SOUTHEAST TO NORTHWEST AT 25 TO 30 MPH OR MORE OVER
THE ATLANTIC. THE FIRST WAVE OF SHOWERS AND STORMS PRODUCED MEASURED
GUSTS OF 45 TO 50 MPH AT THE SOUTHERN BREVARD COASTAL AREAS. THE
MELBOURNE DOPPLER RADAR WAS DETECTING VELOCITIES TO 40 TO 45 KNOTS
BETWEEN A 1000 AND 2000 FEET OF THE SURFACE. THE WINDS DIMINISHED A
LITTLE AS THEY MOVED INLAND BUT WERE STILL GUSTING OVER 30 MPH JUST
WEST OF THE INDIAN RIVER LAGOON IN BREVARD COUNTY. RADARS STILL
DETECTING MORE BANDS OF SHOWERS AND STORMS OFF THE COAST FROM VERO
BEACH SOUTH MOVING TOWARD THE SHORE AT AROUND 25 MPH. THE HRRR MODEL
IS SUGGESTING SCATTERED TO NUMEROUS GUSTY SHOWERS AND STORMS MOVING
OVER THE COASTAL WATERS...COMING ASHORE AND REACHING WELL INLAND
BEFORE DIMINISHING THE WHOLE NIGHT.
PREVIOUS ZONE DISCUSSION
TONIGHT...SURFACE-850 MB SOUTHEAST WINDS WILL INCREASE TO 20-25
KNOTS AS THE REMNANT LOW PRESSURE TROUGH FROM ERIKA MOVES INTO THE
FLORIDA STRAITS. THIS WILL FAVOR CONVERGENCE LINES OFF THE BAHAMAS
AND SOME COASTAL CONVERGENCE. THEREFORE ONCE LINGERING DEBRIS
RAINFALL AND SCATTERED STORMS END THIS EVENING...THERE WILL BE A
GOOD CHANCE FOR SHOWERS AND STORMS ALONG THE COAST OVERNIGHT. THE
LATEST GFS SHOWS THE HIGHEST RAIN AMOUNTS ALONG THE TREASURE
COAST...WITH POPS 50-60 PERCENT AND WILL FOLLOW CLOSE TO MOS VALUES.
SUN...HIGH PRECIPITABLE WATER NEAR 2.25 INCHES WILL ENCOMPASS THE
AREA AS THE LOW PRESSURE TROUGH PUSHES INTO THE SOUTHEAST
GULF. INCREASED LOW LEVEL CONVERGENCE DUE TO THE TROUGH...COMBINED
WITH UPPER LEVEL DIVERGENCE DUE TO MID/UPPER LEVEL TROUGH IN THE
GULF....WILL PRODUCE VERY HIGH RAIN CHANCES AND A THREAT FOR HEAVY
RAIN. THIS IS EVIDENCED BY THE 12Z GFS POPS 80-100 PERCENT AND 12
HOUR QPF VALUES 2 INCHES OR GREATER. THINK THAT THE HEAVY RAIN
CHANCES WILL BE NEAR THE COAST IN THE MORNING THEN TRANSITION TO
THE INTERIOR IN THE AFTERNOON AS MODEST HEATING OCCURS THROUGH
LATE MORNING.
SUN NIGHT...WITH THE HIGH MOISTURE AND STILL BREEZY LOW LEVEL
WINDS...THE CHANCE FOR SHOWERS/STORMS WITH HEAVY RAIN WILL
CONTINUE QUITE HIGH AND HAVE KEPT PREVIOUS POPS WHICH WERE 60
PERCENT.
MON...THE GFS SHOWS SURFACE LOW PRESSURE TROUGH PUSHING FARTHER
OUT INTO THE GULF AROUND 86W. WHILE THE LOW LEVEL WINDS/CONVERGENCE
WILL WEAKEN UNDER THIS SCENARIO...AND UPPER LEVEL DIVERGENCE ALSO
DECREASES...HIGH PRECIPITABLE WATER 2.25 INCHES OR GREATER IS
FORECAST TO CONTINUE. THEREFORE LIKELY POPS INDICATED BY THE MOS
AND INCLUDED IN THE PREVIOUS FORECAST LOOK GOOD. THE THREAT OF
FOR HEAVY RAIN WILL CONTINUE. GFS MODEL AMOUNTS FOR THE SUN-MON
PERIOD ARE 1-3 INCHES AREAWIDE...WHICH LOOKS REASONABLE.
HOWEVER...WITH PRECIPITABLE WATER VALUES 2.25 INCHES THROUGH THE
PERIOD...LOCALLY HIGHER AMOUNTS 3-5 INCHES ARE CERTAINLY POSSIBLE.
TUE-FRI...REMNANT SURFACE TROUGH FROM ERIKA IS FORECAST TO MOVE
SLOWLY IN THE NORTHEAST GULF OF MEXICO OR GRADUALLY WASH OUT.
ATLANTIC SURFACE RIDGE SHOULD EXTEND NORTH OF THE REGION AND
CONTINUE A SOUTHEASTERLY WIND FLOW...WITH MORE TYPICAL LIGHTER
SPEEDS THOUGH. MOISTURE LOOKS ELEVATED WITH LAPSE RATES RATHER
AVERAGE. EXPECT A RETURN TO SCATTERED AFTERNOON/EVENING
SHOWERS/STORMS.
&&
.AVIATION... FAST MOVING IFR SHOWERS WITH OCCASIONAL GUSTS OF 30 TO
40 KNOTS THE REST OF THE NIGHT KDED-KSFB-KISM-KOBE EAST. SPEED OF
THE SHOWERS AND ISOLATED STORMS WAY TOO FAST FOR TEMPO GROUPS OVER
AN HOURS.
PREVIOUS AVIATION DISCUSSION...
SCT TSRA FROM KMCO-KDED WILL MOVE WESTWARD INTO LATE AFTERNOON WITH
ADDITIONAL SHRA/TSRA EXPECTED TO DEVELOP FROM KLEE-KISM INTO EARLY
EVENING. HRRR INDICATES SOME CONVECTION MAY PUSH BACK TO KSFB-KMCO
CORRIDOR INTO LATE EVENING WITH MID LVL SW FLOW. SCATTERED ATLC
SHOWERS WILL INCREASE IN COVERAGE AND MOVE ONSHORE FROM KMLB-KSUA
OVERNIGHT WITH TEMPO SHRA EXPECTED FOR THE LATE NIGHT HOURS
PROGRESSING INTO THE INTERIOR BY LATE MORNING ON SUNDAY. MVFR CIGS
AND IFR VSBYS PSBL WITH +SHRA/+TSRA IN CONVECTION.
&&
.MARINE... CURRENT-OVERNIGHT...NOAA/SCRIPPS BUOYS RECORDING EAST
SOUTHEAST WINDS AROUND 15 KNOTS AND 2 TO 3 FOOT SEAS JUST OFF THE
BEACH AND TO 5 FEET WELL OFFSHORE. GUIDANCE INDICATING WINDS 15 TO
20 KNOTS CAPE CANAVERAL SOUTH AND 10 TO 15 KNOTS TO THE NORTH. SMALL
CRAFT OPERATORS SHOULD EXERCISE CAUTION FOR WINDS CAPE CANAVERAL
SOUTH THE REST OF THE NIGHT. BOATERS AND SHIP OPERATORS WILL NEED TO
KEEP AN EYE TO THE SOUTHEAST FOR FAST MOVING STORMS CAPABLE OF
GUSTS OVER 30 KNOTS.
PREVIOUS MARINE DISCUSSION
TONIGHT...PRESSURE GRADIENT WILL GRADUALLY TIGHTEN AS LOW PRESSURE
TROUGH FROM REMNANTS OF ERIKA LIFTS INTO THE FLORIDA STRAITS.
EAST/SOUTHEAST WINDS WILL INCREASE ENOUGH TONIGHT FOR EXERCISE
CAUTION CONDITIONS IN THE SOUTH. ELSEWHERE THERE WILL BE MORE WIND
CHOP SO CONDITIONS STARTING OUT SUNDAY LOOK POOR FOR SMALL CRAFT
OVER ALL OF THE WATERS.
SUN-MON...THE WEATHER CONDITIONS LOOK POOR WITH SCATTERED TO
NUMEROUS SHOWERS AND STORMS WITH GUSTY WINDS TO 30 KNOTS. OUTSIDE
THE CONVECTION...GRADIENT WILL SUPPORT EXERCISE CAUTION FROM ABOUT
THE CAPE SOUTH ON SUNDAY AND POSSIBLY INTO SUNDAY EVENING.
SOUTHEAST WINDS WILL DIMINISH TO 10-15 KNOTS LATE SUNDAY NIGHT AND
INTO MONDAY.
TUE-WED...HIGH PRESSURE RIDGE ALONG THE EASTERN SEABOARD WILL
CONTINUE TO PRODUCE A SOUTHEAST WIND FLOW BUT SPEEDS LOOK CLOSER
TO 10 KNOTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 86 76 86 / 30 70 60 70
MCO 76 89 75 89 / 30 70 50 70
MLB 78 87 77 88 / 30 80 60 70
VRB 78 88 77 88 / 40 80 60 70
LEE 76 92 75 89 / 30 70 40 60
SFB 76 88 75 89 / 30 70 50 70
ORL 76 88 75 88 / 30 70 50 70
FPR 78 89 77 89 / 40 80 60 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH MONDAY EVENING FOR COASTAL VOLUSIA COUNTY-
INDIAN RIVER-INLAND VOLUSIA COUNTY-MARTIN-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN BREVARD COUNTY-SOUTHERN LAKE COUNTY-ST.
LUCIE.
AM...NONE.
&&
PENDERGRAST/ULRICH/WIMMERHazardous weather outlook, Aug 29, 7:00 PM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 700 PM EDT SAT AUG 29 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-300900- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 700 PM EDT SAT AUG 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... ISOLATED LIGHTNING STORMS OVER THE REGION WILL MAINLY BE CONFINED TO THE COASTAL WATERS AND LOCATIONS EAST OF INTERSTATE 95 LATE TONIGHT. SOME STORMS WILL PRODUCE WIND GUSTS OF 35 TO 40 MPH ALONG WITH OCCASIONAL LIGHTNING. .FLOOD IMPACT... A FLOOD WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA INTO MONDAY. PERIODS OF RAINFALL WILL OVERSPREAD THE AREA. LOCALLY HEAVY RAIN AMOUNTS WILL BE POSSIBLE...ESPECIALLY EARLY SUNDAY ALONG THE TREASURE AND SPACE COASTS. .RIP CURRENT IMPACT... WIND AND OCEAN SWELL COMBINED WITH FAVORABLE ASTRONOMICAL TIDES WILL PRODUCE A MODERATE RIP CURRENT RISK AT EAST CENTRAL FLORIDA BEACHES. ALWAYS SWIM NEAR A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED SHOWERS AND A FEW EMBEDDED STORMS WILL MOVE NORTHWARD AROUND 20 MPH OVERNIGHT. BRIEF WIND GUSTS UP TO 34 KNOTS WILL BE POSSIBLE OVER THE ATLANTIC WATERS AND ALONG THE COAST MAINLY FROM BREVARD COUNTY SOUTH TO THE TREASURE COAST. .WIND AND SEA IMPACT... SOUTHEAST WINDS 15 TO 20 KNOTS ARE FORECAST SOUTH OF CAPE CANAVERAL. SMALL CRAFT SHOULD EXERCISE CAUTION IF VENTURING INTO THESE WATERS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DEEP TROPICAL MOISTURE ACROSS THE REGION EARLY SUNDAY INTO EARLY NEXT WEEK AS A TROPICAL WAVE...ONCE TROPICAL STORM ERIKA...IS FORECAST TO MOVE OVER THE FLORIDA PENINSULA AND EASTERN GULF OF MEXICO. THIS WILL LEAD TO HIGHER RAIN CHANCES WITH THE POTENTIAL FOR HEAVY RAINFALL ACROSS THE REGION... ESPECIALLY SUNDAY AND MONDAY. RAIN AMOUNTS OF TWO TO THREE INCHES WITH PEAK AMOUNTS UP TO FIVE INCHES FOR THE EVENT ARE POSSIBLE BY MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... RAINFALL OBSERVERS ARE REQUESTED TO REPORT RAIN AMOUNTS OF THREE INCHES OR GREATER TO THE NATIONAL WEATHER SERVICE MELBOURNE. PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:40 PM EDT | Special Marine Warning | MLB | 65 min | |
| Aug 29, 9:22 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 113 min |
| Aug 29, 9:30 PM EDT | Special Weather Statement | MLB | Orange | 45 min |
| Aug 29, 9:58 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 62 min |
| Aug 29, 10:19 PM EDT | Special Marine Warning | MLB | 56 min | |
| Aug 30, 7:56 AM EDT | Special Marine Warning | MLB | 94 min | |
| Aug 30, 8:02 AM EDT | Special Weather Statement | MLB | Brevard | 58 min |
| Aug 30, 9:45 AM EDT | Special Marine Warning | MLB | 90 min | |
| Aug 30, 11:03 AM EDT | Special Weather Statement | MLB | Indian River | 57 min |
| Aug 30, 11:10 AM EDT | Special Marine Warning | MLB | 95 min | |
| Aug 30, 11:57 AM EDT | Special Weather Statement | MLB | Indian River | 63 min |
| Aug 30, 12:14 PM EDT | Areal Flood Advisory | MLB | Indian River | 2 hr |
| Aug 30, 12:14 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 61 min |
| Aug 30, 12:21 PM EDT | Special Marine Warning | MLB | 84 min | |
| Aug 30, 2:43 PM EDT | Special Weather Statement | MLB | Volusia | 47 min |
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.